... become very verbal; is long term use safe or can it make her hallicunate more? Dr keeps uping Seroquel dose and recently increased duragesic dose. She can not communicate so this is a tuff one
12 Apr 2010
Using these types of drugs in the elderly, is risky. I have read all the literature on this medication recently, and it simply states, that the elderly are more prone to adverse reactions than most. The fact that your mother already has psychiatric issues would scare the hell out of me, because of the use of these two medications. One of the possible side effects of the Duragesic is possible hallucinations! Taking Seroquel along with this medication I would think would make her sleep most of the time, because that is a possible side effect from both of those medications! I took Seroquel for a short time due to a misdiagnosis of Bi-Polar disorder several years ago, and I know from experience, that it gives you what I call a "false sense of reality". I also use the Duragesic 12mcg patches, and although it doesn't make me sleepy or "loopy", it does that for most people.
My concern for your mother would be, that she cannot communicate with you, and I would always wonder if I were doing the right thing by keeping her on these two combined medications. Seroquel scared me while I was taking it, and I can't even imagine what it would be like to take both at the same time! I sincerely hope that I have shed some light on the subject and helped you! Good Luck, and God Bless! Please, let me know what happens with your mother and what you decide. I would even go so far as to ask for a second opinion on using the two meds together! Heather
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is there any evidence of Seroquel being given to nursing home patients unnecessarily..perhaps so the
... patient would sleep more and not require much attention?
3 answers • 20 Jan 2011
My mom is in a nursing home. She is 90 and weighs 90. In the last year she has lost 12 pounds. Issues with feeding and meal prep play into this scene ...
4 answers • 9 Jan 2013
My mom is 96years old and in a wheelchair. She is very unhappy with her life in a nursing home. She has high anxiety and extreme nervous energy and ...
3 answers • 26 Jun 2013
My Elderly mother of 87years has been on Oxazepam for many years, but recently was switched to Lorazpam and now gets Constipation very serverly somes ...
2 answers • 5 Jan 2014
My friend suffered a Traumatic Brain Injury 19years ago. He has shown signs of mental decline the last couple years looking like dementia. He ...
2 answers • 15 Nov 2014